# SDR CA030825007

- Difficulty date: August 18, 2003
- Submitted: September 4, 2003
- Operation: General aviation
- Make and model: Cessna 550
- Aircraft time: 10,088 hours
- Engine: Pwa JT15D4
- System (JASC): 2797 · Flight Control System Wiring
- Part: Wire
- Condition: Chafed
- Location: Control Wheel
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING REASSEMBLY CONTROL WHEEL, A TECHNICIAN DISCOVERED TWO BARE WIRES HIDDEN INSIDE THE CONTROL WHEEL ASSY. THE BARE WIRES COULD BE PARTIALLY SEEN FROM A SMALL OPENING IN THE FRONT SIDE OF THE CONTROL WHEEL PAD. AFTER DISMOUNTING THE CONTROL WHEEL ASSEMBLY AND REMOVING ITS ASSOCIATED PARTS (WHEEL FRONT AND AFT COVER, BEARING AND SHAFT), IT BECAME POSSIBLE TO PERFORM A CLOSER INSPECTION OF THE WIRES. THE WIRES ARE BUNDLED UP AND ROUTED INSIDE A SMALL SHAFT USED FOR HOLDING THE CONTROL WHEEL TOGETHER. TWO SCREWS ATTACHED THE SHAFT TO THE CONTROL WHEEL. FURTHER INVESTIGATION OF THE ASSEMBLY REVEALED THAT THE WIRES WERE FORCIBLY DAMAGED BY THE TWO SCREWS DURING PERIODIC MAINTENANCE.
